Alert archive / Montana / High Wind Warnings in 2009

High Wind Warning 12, NWS Great Falls, MT

November 15, 2009

NWS Great Falls, MT issued this high wind warning at Nov 15, 2009, 8:15 AM MST. It was in force for 57 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 15, 2009, 8:15 AM MST (15:15 UTC)
Expired
Nov 17, 2009, 5:00 PM MST
In force
57 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTFX 151515
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
815 AM MST SUN NOV 15 2009

MTZ009-152300-
/O.NEW.KTFX.HW.W.0012.091115T1515Z-091117T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITY OF...BROWNING
815 AM MST SUN NOV 15 2009

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST MONDAY. 

STRONG WINDS HAVE DEVELOPED OVER THE NORTHERN ROCKY MOUNTAIN FRONT
THIS MORNING. EXPECT WEST WINDS OF 35 TO 45 MPH...WITH GUSTS
AROUND 65 MPH. THESE STRONG WINDS CAN BE EXPECTED AT TIMES FOR THE
REMAINDER OF TODAY...AND THEN THROUGH TONIGHT AND INTO MONDAY
AFTERNOON. WIND SPEEDS WILL DECREASE IN INTENSITY AT TIMES...BUT
OVERALL VERY STRONG WINDS ARE EXPECTED TODAY THROUGH MONDAY
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
7 follow-up statements
000 
WWUS75 KTFX 152157
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
257 PM MST SUN NOV 15 2009

MTZ009-160500-
/O.CON.KTFX.HW.W.0012.000000T0000Z-091117T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITY OF...BROWNING
257 PM MST SUN NOV 15 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY. 

STRONG WINDS WILL CONTINUE OVER THE NORTHERN ROCKY MOUNTAIN FRONT
INTO MONDAY AFTERNOON. EXPECT WEST WINDS OF 35 TO 45 MPH...WITH
GUSTS AROUND 65 MPH. THESE STRONG WINDS CAN BE EXPECTED AT TIMES
FOR THE REMAINDER OF THROUGH TONIGHT AND INTO MONDAY AFTERNOON.
WIND SPEEDS WILL DECREASE IN INTENSITY AT TIMES...BUT OVERALL VERY
STRONG WINDS ARE EXPECTED THROUGH MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
000 
WWUS75 KTFX 160441
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
941 PM MST SUN NOV 15 2009

MTZ009-161300-
/O.EXT.KTFX.HW.W.0012.000000T0000Z-091118T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITY OF...BROWNING
941 PM MST SUN NOV 15 2009

...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 PM MST TUESDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 5 PM MST TUESDAY FOR
THE NORTHERN ROCKY MOUNTAIN FRONT.

STRONG WINDS ALOFT ARE NOW EXPECTED TO CONTINUE OVER THE NORTHERN
ROCKY MOUNTAIN FRONT INTO TUESDAY AFTERNOON. THESE WINDS WILL MOVE
DOWN TO THE SURFACE AS WEST WINDS OF 35 TO 45 MPH...WITH GUSTS OF
65 TO 75 MPH. WIND SPEEDS WILL DECREASE IN INTENSITY AT
TIMES DURING THE PERIOD...BUT VERY STRONG WINDS ARE GENERALLY
EXPECTED ACROSS THE AREA THROUGH TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
000 
WWUS75 KTFX 161247
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
547 AM MST MON NOV 16 2009

MTZ009-162300-
/O.CON.KTFX.HW.W.0012.000000T0000Z-091118T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITY OF...BROWNING
547 AM MST MON NOV 16 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST TUESDAY. 

STRONG WINDS ALOFT ARE NOW EXPECTED TO CONTINUE OVER THE NORTHERN
ROCKY MOUNTAIN FRONT INTO TUESDAY AFTERNOON. THESE WINDS WILL
MOVE DOWN TO THE SURFACE AS WEST WINDS OF 35 TO 45 MPH...WITH
GUSTS OF 65 TO 75 MPH IN FAVORED LOCATIONS. WIND SPEEDS WILL DECREASE
IN INTENSITY AT TIMES DURING THE PERIOD...BUT VERY STRONG WINDS
ARE GENERALLY EXPECTED ACROSS THE AREA THROUGH TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
000 
WWUS75 KTFX 162153
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
253 PM MST MON NOV 16 2009

MTZ009-170600-
/O.CON.KTFX.HW.W.0012.000000T0000Z-091118T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITY OF...BROWNING
253 PM MST MON NOV 16 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST TUESDAY. 

STRONG WINDS WILL CONTINUE OVER THE NORTHERN ROCKY MOUNTAIN FRONT AND
GENERALLY INCREASE THROUGH THE NIGHT. WEST WINDS OF 35 TO 45
MPH WITH GUSTS OF 65 TO 75 MPH IN FAVORED LOCATIONS ARE EXPECTED
THROUGH TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
000 
WWUS75 KTFX 170438
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
938 PM MST MON NOV 16 2009

MTZ009-171245-
/O.CON.KTFX.HW.W.0012.000000T0000Z-091118T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITY OF...BROWNING
938 PM MST MON NOV 16 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST TUESDAY. 

SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH WILL INCREASE
EARLY TUESDAY. BY NOON EXPECT STRONG WEST WINDS OF 35 TO 45 MPH
WITH GUSTS OF 65 TO 75 MPH IN FAVORED LOCATIONS. THESE WINDS WILL
CONTINUE THROUGH TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
000 
WWUS75 KTFX 171236
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
536 AM MST TUE NOV 17 2009

MTZ009-180000-
/O.CON.KTFX.HW.W.0012.000000T0000Z-091118T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITY OF...BROWNING
536 AM MST TUE NOV 17 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH WILL PERSIST FOR
MOST OF TODAY. EXPECT GUSTS TO BEGIN TO TAPER DOWN THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
000 
WWUS75 KTFX 172350
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
450 PM MST TUE NOV 17 2009

MTZ009-180100-
/O.EXP.KTFX.HW.W.0012.000000T0000Z-091118T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITY OF...BROWNING
450 PM MST TUE NOV 17 2009

...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

THE HIGH WIND WARNING FOR THE NORTHERN ROCKY MOUNTAIN FRONT WILL
BE ALLOWED TO EXPIRE AT 5 PM MST THIS AFTERNOON.

WINDS ALONG THE ROCKY MOUNTAIN FRONT HAVE DECREASED SIGNIFICANTLY
LATE THIS AFTERNOON...AND WIDESPREAD GUSTS ARE NO LONGER EXPECTED
TO REACH HIGH WIND CRITERIA.

HOWEVER...A WEAK COLD FRONT WILL MOVE THROUGH THE AREA THIS
EVENING. THIS WILL KEEP WEST WINDS BREEZY ALONG THE ROCKY
MOUNTAIN FRONT THROUGH THE EVENING...WITH ISOLATED GUSTS POSSIBLY
REACHING UP TO 45 MPH.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 15, 4:20 AM MST, 3 hours 55 minutes earlier.

Area forecast discussion, Nov 15, 4:20 AM MST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
420 AM MST SUN NOV 15 2009

AVIATION SECTION UPDATED...

.DISCUSSION...
TODAY THROUGH TUESDAY...MOSTLY CLEAR SKIES SHOULD DOMINATE TODAY
WITH WINDY CONDITIONS DEVELOPING OVER NORTH CENTRAL MONTANA. WINDS
COULD BECOME STRONG ENOUGH TO APPROACH HIGH WIND CRITERIA OVER THE
NORTHERN ROCKIES TODAY INTO MONDAY. WE WILL CONTINUE TO MONITOR
THE SITUATION CLOSELY FOR POSSIBLE HIGHLIGHTS. BREEZY CONDITIONS
WILL ALLOW FOR TEMPERATURES TO BE A BIT MILDER THAN THE PAST FEW
DAYS ACROSS CENTRAL MONTANA. WITH A COLD NIGHT IN THE SOUTHWEST...AS
WELL AS LIGHTER WINDS...TEMPERATURES THERE WILL NOT WARM AS MUCH.
SIMILAR CONDITIONS WILL PERSIST ACROSS THE REGION THROUGH TUESDAY
WITH BREEZY BUT MILD CONDITIONS BEING THE ONLY EXPECTED WEATHER.

TUESDAY NIGHT THROUGH FRIDAY...HIGH PRESSURE RIDGING IN PLACE OVER
MOST OF MT DURING SHORT TERM FORECAST PERIOD STEADILY WEAKENS AS
BROAD UPPER LEVEL TROF OFF THE PACNW COAST SENDS A LEADING SHORTWAVE
TROF INTO ID PANHANDLE/WESTERN MT BY WED MIDDAY.  FORECAST MODELS
ARE IN DECENT AGREEMENT THAT THE SHORTWAVE WILL LOSE MUCH OF ITS
ENERGY AND ACCOMPANYING MOISTURE ON THE WEST SIDE OF THE CONTINENTAL
DIVIDE...BUT WILL HAVE ENOUGH TO STILL SEND A SURFACE COLD FRONT
THROUGH SOUTHWEST AND CENTRAL MT ON WED.  TRANSIENT RIDGING WILL
FOLLOW PASSAGE OF THE FRONT...SO THURS LOOKS DRY ACROSS THE CWA AT
THIS TIME.  MAIN PORTION OF THE PACNW WEATHER SYSTEM MAKES
BETTER-DEFINED EASTWARD PUSH ACROSS THE NORTHERN ROCKIES LATE THURS
INTO FRI.  GFS AND EUROPEAN MODEL SOLUTIONS BEGIN TO DIVERGE ON
TIMING OF THE SYSTEM INTO OUR REGION AT THIS POINT...WITH THE
EUROPEAN MODEL BEING SLIGHTLY FASTER AS SEEN IN ITS SPREADING OF
PRECIPITATION ALL THE WAY TO EASTERN MT BY FRI MORNING. THOUGH
SLOWER...THE GFS DOES BRINGS WIDESPREAD LIGHT VALLEY RAIN/MTN SNOW
OVER MUCH OF THE CWA BY FRI AFTN/EVE.  WINDS WILL REMAIN BREEZY TO
GUSTY OVER THE ROCKY MTN FRONT AND CENTRAL MT EACH DAY OF THE
MIDRANGE FORECAST PERIOD...SO WILL HAVE TO MONITOR FOR POSSIBLE WIND
HIGHLIGHTS.  AS FOR TEMPERATURES...WED WILL BE LAST DAY OF
WELL-ABOVE-NORMAL TEMPS AS THE COLD FRONT AND SUBSEQUENT
CLOUDS/PRECIP FROM THE MAIN TROF ARRIVAL WILL TAKE TEMPS BACK TO
NEAR NORMAL ON THURS AND FRI.   WARANAUSKAS

SATURDAY AND SUNDAY...MODELS SHOW AN UPPER LEVEL TROUGH MOVING ACROSS
EASTERN MONTANA ON SATURDAY WITH AN UPPER LEVEL RIDGE BEGINNING TO
BUILD ACROSS THE REGION BY SUNDAY...WITH A RATHER MOIST AND STRONG
NORTHWEST FLOW ALOFT. THUS...WILL GO WITH COOLER THAN AVERAGE
TEMPERATURES ALONG WITH A CHANCE OF SNOW SHOWERS...MAINLY OVER
THE SOUTHWEST AND ALONG THE NORTHERN ROCKIES. GUSTY WEST WINDS WILL
LIMIT PRECIPITATION TO ONLY ISOLATED SHOWERS ACROSS NORTH CENTRAL
MONTANA WITH TEMPERATURES NEAR SEASONAL LEVELS. WILLIAMSON DC

&&

.AVIATION...
UPDATED 1120Z.
EXPECT GENERALLY CLEAR SKIES TODAY AND TONIGHT WITH THE EXCEPTION OF
SOME THIN CLOUDS ABOVE 25000 FT MSL DURING THE DAY AND SOME SCT
MID-LEVEL CLOUDS THIS EVE FROM KHLN TO KBZN.  EARLIER FORECAST FOR
LOW IFR CONDITIONS DUE TO FOG THIS MORNING AT KBZN HAVE NOT
MATERIALIZED AS YET BUT DID LEAVE IN A TEMPO GROUP IN 12Z TAF WITH
IFR CIG/VIS FOR POSSIBLE FOG DEVELOPMENT TOWARD SUNRISE.  OTHER
WEATHER CONCERN TODAY WILL BE GUSTY WINDS FROM KGTF NORTHWARD TO
US/CAN BORDER AND ALONG THE HILINE.  GUSTS WILL BE FROM 30-40 KTS
AND SHOULD DISSIPATE TOWARD EVENING.
WARANAUSKAS

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  44  31  52  35 /   0   0   0   0
CTB  42  31  55  33 /   0   0   0   0
HLN  40  18  45  23 /   0   0   0   0
BZN  33   6  42  15 /   0   0   0   0
WEY  27  -2  34  10 /   0   0   0   0
DLN  30  14  39  21 /   0   0   0   0
HVR  47  22  55  28 /   0   0   0   0
LWT  37  18  51  28 /   0   0   0   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...GUSTAFSON
LONG TERM...WARANAUSKAS/WILLIAMSON DC
AVIATION...WARANAUSKAS

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Nov 15, 5:15 AM MST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
515 AM MST SUN NOV 15 2009

MTZ009-161215-
NORTHERN ROCKY MOUNTAIN FRONT-
515 AM MST SUN NOV 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

SOUTHWEST WINDS WILL INCREASE TODAY WITH A THREAT OF HIGH WINDS
THROUGH THE NIGHT AND INTO EARLY MONDAY. HIGH WIND HIGHLIGHTS MAY
BE ISSUED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-010>015-044>055-161215-
BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT-
EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-
GALLATIN-
515 AM MST SUN NOV 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

High Wind Warnings in Montana, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.